Alert archive / California / Gale Watches in 2020

Gale Watch 4, NWS Eureka, CA

January 14, 2020

NWS Eureka, CA issued this gale watch at Jan 14, 2020, 2:53 AM PST. It took effect at Jan 15, 2020, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2020, 2:53 AM PST (10:53 UTC)
In effect from
Jan 15, 2020, 12:00 PM PST
Expired
Jan 14, 2020, 3:02 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

587 
WHUS76 KEKA 141053
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 AM PST Tue Jan 14 2020

PZZ470-141900-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T1500Z/
/O.UPG.KEKA.GL.A.0003.200115T1500Z-200116T1100Z/
/O.NEW.KEKA.GL.W.0003.200115T1500Z-200116T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
253 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 3 AM PST
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 14 to 18 feet at 10 seconds expected. For 
  the Small Craft Advisory, west winds 15 to 25 kt with gusts up 
  to 30 kt and seas 12 to 14 feet at 13 seconds.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 AM Wednesday to 3 AM PST 
  Thursday. For the Small Craft Advisory, until 7 AM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-141900-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200115T2000Z/
/O.NEW.KEKA.GL.A.0004.200115T2000Z-200116T1100Z/
Pt St George to Cape Mendocino out 10 nm-
253 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt
  with gusts up to 30 kt and seas 9 to 13 feet at 13 seconds. For
  the Gale Watch, south winds 25 to 35 kt with gusts up to 50 kt 
  and seas 11 to 16 feet at 10 seconds possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until noon PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-475-141900-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200115T2300Z/
/O.NEW.KEKA.GL.A.0004.200115T2300Z-200116T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
253 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 20 to 30 kt with
  gusts up to 40 kt and seas 9 to 14 feet at 12 seconds. For the
  Gale Watch, south winds 25 to 35 kt with gusts up to 50 kt and
  seas 10 to 15 feet at 9 seconds possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 PM PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
3 follow-up statements
790 
WHUS76 KEKA 141652
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 AM PST Tue Jan 14 2020

PZZ470-150100-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T1500Z/
/O.CON.KEKA.GL.W.0003.200115T1500Z-200116T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 3 AM PST
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 14 to 18 feet expected. For the 
  Small Craft Advisory, west winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 AM Wednesday to 3 AM PST 
  Thursday. For the Small Craft Advisory, until 7 AM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-150100-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T2000Z/
/O.CON.KEKA.GL.A.0004.200115T2000Z-200116T1100Z/
Pt St George to Cape Mendocino out 10 nm-
852 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 9 to 13 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  11 to 16 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until noon PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-475-150100-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T2300Z/
/O.CON.KEKA.GL.A.0004.200115T2300Z-200116T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
852 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 9 to 14 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 PM PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
248 
WHUS76 KEKA 141710
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
910 AM PST Tue Jan 14 2020

PZZ470-150115-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T1500Z/
/O.CON.KEKA.GL.W.0003.200115T1500Z-200116T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
910 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 3 AM PST
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 14 to 18 feet expected. For the 
  Small Craft Advisory, west winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 AM Wednesday to 3 AM PST 
  Thursday. For the Small Craft Advisory, until 7 AM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-150115-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T2000Z/
/O.CON.KEKA.GL.A.0004.200115T2000Z-200116T1100Z/
Pt St George to Cape Mendocino out 10 nm-
910 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 9 to 13 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  11 to 16 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until noon PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-475-150115-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-200115T2300Z/
/O.CON.KEKA.GL.A.0004.200115T2300Z-200116T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
910 AM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 9 to 14 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 PM PST Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
109 
WHUS76 KEKA 142302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
302 PM PST Tue Jan 14 2020

PZZ455-150715-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200116T0800Z/
/O.CAN.KEKA.GL.A.0004.200115T2300Z-200116T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
302 PM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
WEDNESDAY NIGHT...
...GALE WATCH IS CANCELLED...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 9 to 14 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until midnight PST Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-150715-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200115T1400Z/
/O.EXB.KEKA.GL.W.0003.200115T1800Z-200116T0600Z/
/O.UPG.KEKA.GL.A.0004.200115T2000Z-200116T1100Z/
Pt St George to Cape Mendocino out 10 nm-
302 PM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 9 to 13 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  11 to 16 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 10 AM to 10 PM PST 
  Wednesday. For the Small Craft Advisory, until 6 AM PST 
  Wednesday.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-150715-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200115T1400Z/
/O.EXB.KEKA.GL.W.0003.200115T1800Z-200116T0600Z/
/O.UPG.KEKA.GL.A.0004.200115T2300Z-200116T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
302 PM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 9 to 14 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 AM to 10 PM PST 
  Wednesday. For the Small Craft Advisory, until 6 AM PST 
  Wednesday.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-150715-
/O.EXT.KEKA.SC.Y.0004.000000T0000Z-200115T1400Z/
/O.EXT.KEKA.GL.W.0003.200115T1400Z-200116T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
302 PM PST Tue Jan 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 10 PM PST WEDNESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 14 to 18 feet expected. For the 
  Small Craft Advisory, west winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 AM to 10 PM PST Wednesday. 
  For the Small Craft Advisory, until 6 AM PST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 13, 4:07 PM PST, 10 hours 46 minutes earlier.

Area forecast discussion, Jan 13, 4:07 PM PST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
407 PM PST Mon Jan 13 2020

.SYNOPSIS...Another rainy afternoon as a very active weather
pattern continues. A stronger storm and associated cold front
will reach the coast on Wednesday. This system will bring periods
of heavy rain, heavy mountain snow Wednesday and potentially small
hail to the coast Thursday and Friday. Lower snow levels and and
travel impacts are expected during this stormy period.

&&

.DISCUSSION...Unsettled weather continues today as yet another in a
seemingly endless stream of weak weather systems approaches the
area. For today's iteration, a modest warm front has spread light
precipitation into most of Del Norte, Humboldt, and Trinity
counties, with high elevation snow as well. Due to the arrival of
some slightly warmer air, snow levels have risen from roughly 3000
feet early this morning, to between 4000 and 4500 feet this
afternoon. As a result, most interior highways have either
transitioned from snow to rain or observed entirely rain, with the
exception of Scott Mountain Summit (5500 ft) on Highway 3. However,
snow levels are expected to drop quickly to round 2500 feet late
this evening as a cold front pushes onshore, and this will be
followed by a steady stream of convective showers across Del Norte,
Humboldt and western Trinity counties through the night and Tuesday
morning. The end result will likely be that a few additional highway
summits will see some accumulating snow, including most summits east
of Bridgeville on Highway 36, Berry Summit on 299, and perhaps some
light snow near Collier Tunnel on 199 as well. As a result, while
snow levels are a bit on the high side right now, the current Winter
Weather Advisory will remain in effect until Tuesday morning.
Otherwise, another .5 to 1.5" of rain can be expected in Del Norte
and Humboldt counties, with lighter totals elsewhere.

Showers are expected to diminish Tuesday afternoon through Wednesday
morning, but this relative break will be short-lived. Yet another
storm is expected to impact the region Wednesday and Thursday, this
time with much more significant impacts to the region than the
previous several. This will be almost entirely due to the potential
for heavy snow accumulations, including along many of our busier
interior travel corridors. As the cold front approaches the coast,
heavy precipitation will move through the region, likely peaking in
intensity Wednesday evening and overnight. As this occurs, snow
levels will likely rise slightly to between 2500 and 3000 feet, and
elevations above this level are likely to see steady and heavy snow
rates for a period of 6 to 12 hours. Late Wednesday night early
Thursday morning, snow levels will steadily drop to between 2000
and 2500 feet, and steady rain will give way to waves of
convective showers. While snowfall rates will become more variable
as this occurs, accumulating snow will also begin to fall at even
lower elevations. Meanwhile, some of these showers may also be
capable of producing accumulating small hail to sea level,
potentially impacting the Highway 101 corridor as well. In
addition to the Advisory valid tonight and Tuesday, a separate
Winter Storm Watch has been issued for late Wednesday through
Thursday afternoon for interior areas above 2000 to 2500 feet.

Besides the impacts from frozen precipitation, low elevations are
likely to see a period of moderate to heavy rain late Wednesday
through early Thursday, potentially resulting in ponding water on
roadways and rapidly rising creeks and small streams. Given the
persistent rainy period that will precede this, these runoff issues
are most likely to affect Del Norte and Humboldt counties. South
winds are also expected to become gusty at times Wednesday afternoon
and evening, particularly at high elevations and exposed coastal
headlands.

Showers will diminish late Thursday, and Friday is expected to be
mostly dry albeit with a few lingering showers scattered throughout
the area. However, another front, this time warmer and weaker, will
likely bring another round of rain to the region over the weekend.

&&

.AVIATION...Isolated showers persist across the area. A shortwave
will bring rain across the area through much of the day. This will
bring MVFR conditions with occasional IFR categories. Gusts of 20 to
30 kt are expected on the north coast. Some rain is expected to make
it down to KUKI this afternoon and bring MVFR conditions, but
confidence is lower that far south. This evening showers are
expected to diminish once again.

&&

.MARINE...Gusty northerlies are being observed especially around
Pt St George this afternoon but this is in response to another
front crossing the waters. These winds are expected to diminish
and become more westerly this evening ahead of another weak front
expected late Tuesday morning. Still anticipating a stronger cold
front on Wednesday. Forecast models are are now showing this low
pressure rapidly deepen, but have pushed it farther north than
previous runs. This will weaken resulting weather parameters
including modeled wind fields which have reduced wind speeds for
Wednesday very slightly. Nonetheless this cold front is still
considerably stronger than the previous ones with gale force winds
likely over the northern outer waters. Gales are also possible in
the inner waters and southern waters, but confidence is lower
there. A gale watch continues to reflect this for the outer
waters. Winds will then diminish post frontal late Wednesday
night into Thursday and become westerly. Friday afternoon into
Saturday morning strong winds are expected to return once again.
This will build large steep waves as well. Currently this looks
like it has the potential to be a longer lived gale event.
The westerly swell is currently around 10 to 12 feet at 13
seconds. Tonight periods will increase slightly as a new swell
reinforces it. This swell is expected to remain fairly consistent
through the work week before diminishing late on Friday. jt/mk

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 AM PST Tuesday for CAZ102-
     105>108.

     Winter Storm Watch from Wednesday afternoon through Thursday
     afternoon for CAZ102-105>108-110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 AM PST Thursday for PZZ450-455-475.

     Gale Watch from Wednesday morning through late Wednesday night
     for PZZ470.

     Small Craft Advisory until 7 AM PST Wednesday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 13, 4:21 PM PST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
421 PM PST Mon Jan 13 2020

CAZ112-113-150030-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
421 PM PST Mon Jan 13 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-103-104-109-150030-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
421 PM PST Mon Jan 13 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is the potential for small hail in heavier rain showers late
Tuesday and again on Thursday. Southerly winds will increase
Wednesday afternoon and evening, becoming quite gusty along the
Redwood Coast and inland ridgetops.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105>108-150030-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
421 PM PST Mon Jan 13 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect. High elevation
snow is expected through tonight, potentially impacting travel
corridors above 2500 feet.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Winter Weather Advisory is in effect through Tuesday morning.

A wetter, colder and stronger system will likely bring heavier rain
and snow late Wednesday through the end of the week. A Winter Storm
Watch is in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ110-111-150030-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
421 PM PST Mon Jan 13 2020

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wetter, colder and stronger system will likely bring heavier rain
and snow late Wednesday through the end of the week. A Winter Storm
Watch is in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:53 AM PSTGale WarningEKA47 hr
Jan 14, 3:08 AM PSTWind AdvisoryEKADel Norte, Humboldt43 hr
Jan 14, 2:26 PM PSTWinter Storm WarningEKADel Norte, Humboldt, Mendocino, Trinity50 hr

Nearby

Gale Watches in California, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.